Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: for long time klonopin users  (Read 782 times)

0 Members and 1 Guest are viewing this topic.

Offline laineyk

  • Jr. Member
  • **
  • Posts: 82
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
for long time klonopin users
« on: December 31, 2012, 07:01:55 PM »
 how many hours apart do you take your med?  I used to beable to get by 12 hours apart, that was before I was completely off the zoloft and went into withdrawal. Now I am slowly reinstating & of course my anxiety is not being controlled, YET.

I know all about addiction & tolerance, so PLEASE do not preach to the choir...no one is more afraid of that then me...I have taken this med three other times & each time the AD kicked in I was able to wean off gracefully

what is happening right now is that I am prescribed .5mg 3xs a day....what I end up doing is taking .5mgs in morning and then wait 8 hours to take .25mgs....then take .5mgs at bed
here lies the problem....since I hit withdrawal I found that the morning dose does SQUAT....I mean I can not feel it do anything, I even tried upping it to 75mgs and that helps a wee bit but after 4 hours I am crawling out of my skin
my second dose which is only .25mgs does the trick & I am fine the rest of the afternoon into evening.

WHYYYYYYYY??????????? is the morning dose doing nothing? My P/doc said I could up my rx to 1mg 3xs a day but I do not want to do that. I have never even taken a whole mg at once.

has anyone else found this to happen to them and if so did you just take more or dose more frequently?
Bookmark and Share

Offline constantmover

  • Hero Member
  • *****
  • Posts: 1072
  • Rec's: 57
    • Poke This Member
Re: for long time klonopin users
« Reply #1 on: January 01, 2013, 01:58:21 AM »
I have been taking klonopin for a long time but have not run into your problem.  I do find it interesting though.  To be honest, I don't think I would have split the dose the way you did, but that is me.  I probably would have started with .5mg twice a day and then added another midday if I felt I needed it. 

It may be worthwhile to up the morning dose to 1 mg for the time being until your Zoloft starts to truly kick in.  See after introducing l mg in the morning if you need the midday dose.  If you don't then just take 1 mg in the evening.  Alternatively, do the 1 mg in the morning and then the .25 mg midday and then your usual .5 mg in the evening.  Personally, I like to be consistent with my meds and take equal amounts at each dosage time.  It takes klonopin a couple of weeks to truly even out in your system and I just feel equal amounts have worked best for me.

As far as the reason why this is happening to you is anyone's guess.  Just because it worked well for you in the past doesn't mean it will work well for you now.  Your metabolism may have change over time and that can make a difference to how you react even to medication you once took easily.  Ex:  I was on a medication for arthritis for about seven years with no problem.  I made a switch off that meds and on to another that was really great.  After a few years on the new meds, I was finding it very expensive so I decided to go back to the old meds.  After one day of being on it, I didn't notice but I hadn't been to the washroom all day.  In the morning the next day, I looked in the mirror and hardly recognized myself.  My face was swollen and I stepped on the scale which indicated I was up 10 lbs.  Hard to believe, but true.  I called the doctor who told me to immediately go off the meds (remember this was medication I had taken every day for seven years prior to the expensive meds).  I spent that day making numerous trips to the bathroom and by end of day, my facial features were back to normal and a good portion of the weight was gone...It took a couple of days to lose it all, but nevertheless, I got back to normal.  The moral here is, one can react in a different way than expected to any medication regardless if you have taken it before. 

Just to be clear, I'm not saying this is the case for you, but being more consistent with your medication levels may make a difference and the introduction of Zoloft again may be a contributing factor to additional anxiety at the begining...Not that this would be permanent, but it is a possibility. 

Good luck, I hope you find a solution to your problem.   
Bookmark and Share

Offline laineyk

  • Jr. Member
  • **
  • Posts: 82
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
Re: for long time klonopin users
« Reply #2 on: January 01, 2013, 08:43:17 AM »
that is true, I am never consistant. some days I take .25mg in morning to see how it works, somedays I take.5 or then there are those few days I take .75...same goes with eve dose. sometimes I skip it all together, or take .25mg or take .5mgs...so today I will be consistant. I took .5 at 7:00 this morning, I will take another .5 this afternoon.

how many mgs are you on? have you had to increase? do you take an AD too?
Bookmark and Share

Offline constantmover

  • Hero Member
  • *****
  • Posts: 1072
  • Rec's: 57
    • Poke This Member
Re: for long time klonopin users
« Reply #3 on: January 01, 2013, 10:09:34 AM »
Now that I know just how inconsistent you have been, I can see why you would experience the withdrawal symptoms you mentioned.  Klonopin is different than xanax or ativan in that if you take it properly, you can experience a constant state with no feeling of withdrawal (peaks and valleys).  This medication is great for that.  If you had chosen ativan, to keep a calm state, you probably would have had to take it 4 times a day.  Your doctor prescribed well, you just didn't follow instructions.  I'm not condemning you because I completely understand why.  I'm like you in that I don't like to take meds but know I need it.  I always try to take the least amount....It's just that this particular benzo does work better if you take it as scheduled.  The shorter acting benzos are more of an as needed type.

I've been on klonopin for about 5 years...I'm losing track...LOL  Once I found the level that was good for me (that only took a couple of weeks), I've been on the same dose ever since.  .5mg in the morning and .5mg 12 hours later.  I've had very few panic attacks since, but they have happened and for situations like that, I always carry .5mg of ativan with me (sublingual type) as a precautionary measure.  I've experienced a ridiculous amount of stress this past year that would bring anyone to their knees and yet have only had three panic attacks and only one that I would consider a full on 10.  I took the ativan and within a matter of minutes, it subsided.  I've got a pretty good handle on my GAD and panic thanks to klonopin and CBT.  I have my days, but generally, it is under control.  I hope the same for you once you get your meds straightened around.  I don't take an AD but have in the past.  Generally, they don't work for me, but everyone is different.  My problem isn't depression really, it is anxiety first and foremost.  I believe that makes a difference as to what medication is prescribed.  Also, klonopin helps me with essential tremor which I've had for many years...too many to remember.  On klonopin, I don't have the tremor.  So, in my case, I get a two for one.

All the best to you and I hope you can get some relief very soon.
Bookmark and Share

Offline sohelpless

  • Full Member
  • ***
  • Posts: 198
  • Rec's: 4
  • Personal text
    • Poke This Member
Re: for long time klonopin users
« Reply #4 on: January 01, 2013, 09:03:06 PM »
My guess is that the Klonopin is not as effective as before is because you have increased anxiety due to throwing your system out ouf whack with the Zoloft.  You are probably experiencing effects from restarting the Zoloft and it may not be agreeing with you as well as the first time you went on it.  That happened to me a couple of years ago.  I tried to re-take Zoloft and it caused me horrendous anxiety.  So bad that I had to quit after 7 weeks.  I wish I had never stopped taking it.  Nothing else as worked for me since!
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
1677 Views
Last post April 08, 2009, 01:39:56 PM
by cubmanben
5 Replies
2158 Views
Last post September 30, 2010, 03:03:53 PM
by klonopinhead
12 Replies
1165 Views
Last post May 25, 2011, 02:59:32 AM
by Irishmanwrites
2 Replies
331 Views
Last post December 30, 2012, 08:23:16 AM
by Octopii
1 Replies
294 Views
Last post September 19, 2013, 01:00:38 AM
by insights

anything